Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diabetic, taking metformin. What are the side effects of GP1?

Dear Dr.
I am from Myanmar. My name is Khin khin Soe. I would like to know about my father. He is Diabetes patient and he is taking Metformin (500 mg) 2 tablet per two time daily. If he take GP 1(half tablet) instead of taking Metformin, he wants to know about side effects of taking GP1. His blood sugar level is about fasting 130 -140 mg/dl usually.
Asked On : Tue, 16 Apr 2013
Answers:  3 Views:  314
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Diabetes is a problem which should not be taken lightly and one should never stop or start any anti diabetic drug of his/ her own.
You must consult a diabetologist or an internal medicine specialist and get blood sugar fasting,PP and HBA1c done along with lipid profile,kidney function tests and urine test.
The type of medicine required for diabetes depends upon various factors.
Both metformin and GP 1 belong to different class of anti diabetic drugs.
Since there is no additional information regarding your father,except fasting blood sugar levels,it would be inappropriate for any online doctor to tell you any medication.
It would be best on your part to consult a doctor and get your father comprehensively tested and treated accordingly.
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Sadaf Akhtar's  Response
Hello hope you be fine snd healthy
Dear there are four type of oral anti diabetics each has its own mode of action
Metformin is biguanide it increase insulinsensitivity mostly patients are started with this drug
Gp1 it cause increase insulin secretion this is added along with metformin mostly
Regaurding which drug to take mostly we give metformin because it also control weight of patient ,,,you can consult your physician for further yes if your father isrenal patient give metformin with caution
Answered: Thu, 18 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
Your father is Diabetic and taking metformin which is good drug for Diabetes type II but hid FBS is still uncontrolled.
Please do not change by yourself to GP1( Glimepiride) please consult your Physician he/she will adjust your treatment. Metformin belongs to group biguanide and insulin sensitizer useful in type II and GP1 is sulfonyl urea increases insulin secretion it can be combined with metformin but you can do so only after consulting your Physician.
glimepiride(GP1) can cause gastrointestinal tract (GI) disturbance, and rarely thrombocytopenia, leukopenia, hemolytic anemia, and occasionally allergic reactions occur.
He should take care of diet and exercise regularly if he is overweight try to lose some weight and by chance if he take alcohol or smokes ask him to stop both.
Please monitor FBS,PPBS every month and HbA1c every three months.
Take care.
Good Luck
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor